Alert archive / Louisiana / Tornado Warnings in 2001
Tornado Warning 160, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Dec 12, 2001, 3:20 PM CST for Madison Parish, Louisiana; Warren County, Mississippi. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Dec 12, 2001, 3:20 PM CST (21:20 UTC)
- Expired
- Dec 12, 2001, 4:15 PM CST
- In force
- 55 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Madison Parish, LA, Warren County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1218 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 286 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
466
WFUS54 KJAN 122120
TORJAN
LAC065-MSC149-122215-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
320 PM CST WED DEC 12 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEAST MADISON PARISH IN NORTHEAST LOUISIANA
WARREN COUNTY IN WEST CENTRAL MISSISSIPPI
* UNTIL 415 PM CST
* AT 320 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 21 MILES SOUTHWEST OF VICKSBURG...OR ABOUT 16 MILES SOUTH
OF TALLULAH...MOVING NORTHEAST AT 35 MPH.
* THE TORNADO IS EXPECTED TO...
BE NEAR VICKSBURG AT 355 PM CST
A TORNADO MAY FORM AT ANY TIME - TAKE COVER NOW ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.
LAT...LON 3228 9114 3219 9098 3208 9107 3224 9073
3248 9070What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Dec 12, 1:00 PM CST, 2 hours 20 minutes earlier.
Area forecast discussion, Dec 12, 1:00 PM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
100 PM CST WED DEC 12 2001
MAINLY UPDATED ZONES TO REMOVE ALL BECOMING WORDING IN THE
SOUTHWEST. ALSO...REDUCED POPS IN CENTRAL ZONES AS LINE HAS BEEN
VERY SLOW TO PROGRESS EASTWARD.
.JAN...
MS...FFA ALONG/W OF A GRENADA-YAZOO CITY-VICKSBURG-BUDE LINE
TIL WEDNESDAY NIGHT.
LA...FFA ALL NE ZONES WEDNESDAY.
AR...FFA ALL EXTREME SE ZONES WEDNESDAY.
32In the hours before
Special weather statement, Dec 12, 12:35 PM CST, 2 hours 45 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 131200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1235 PM CST WED DEC 12 2001 ...THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL SPREAD SOUTH AND EAST OVER THE LOWER MISSISSIPPI RIVER VALLEY THROUGH TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND OVERNIGHT WEST OF A LINE FROM ABBOTT...TO FLOWOOD...TO BUDE. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL TO ONE INCH IN DIAMETER. HOWEVER...THROUGH 4 PM TODAY...ATMOSPHERIC CONDITIONS WILL BECOME CONDUCIVE FOR TORNADOES TO DEVELOP WEST OF THE MISSISSIPPI RIVER AND SOUTH OF A LINE FROM DAVIS ISLAND LOUISIANA...TO TENSAS BLUFF...TO WINNSBORO. A SLOW-MOVING COLD FRONT WILL PUSH THROUGH THE CENTRAL AND SOUTHERN PLAINS AND WILL MOVE ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI THROUGH TONIGHT. AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH THE FRONT...AS MIDDLE AND UPPER LEVEL JET DYNAMICS INTENSIFY OVER THE REGION. WITH ABUNDANT GULF MOISTURE AND AN UNSTABLE AIRMASS IN PLACE UNSETTLED WEATHER WILL PERSIST THROUGH EARLY THURSDAY. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL MAY BECOME NECESSARY THIS AFTERNOON...MAINLY FOR THE MISSISSIPPI DELTA REGION OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA... AND MISSISSIPPI. ...FLOODING... A FLASH FLOOD WATCH CONTINUES IN EFFECT TODAY AND TONIGHT FOR AREAS GENERALLY WEST OF A GRENADA TO YAZOO CITY TO VICKSBURG TO BUDE LINE. SINCE MANY RIVERS AND CREEKS WILL REMAIN NEAR BANK-FULL...THE THREAT FOR ADDITIONAL FLOODING IN THE DELTA REGION WILL BE ENHANCED AS THUNDERSTORMS DEVELOP AND MAY OCCUR REPEATEDLY OVER THE SAME LOCATIONS THROUGH EARLY TONIGHT. OTHERWISE...THE LOCALLY HEAVY RAINS ARE FORECAST TO SPREAD ACROSS EAST AND THE REST OF SOUTH MISSISSIPPI TONIGHT. A LARGE AREA OF MODERATE TO HEAVY RAIN IS EXPECTED TO SPREAD SLOWLY EASTWARD TODAY. RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE LIKELY IN THE WATCH AREA THROUGH MIDNIGHT WITH LOCALLY HIGHER TOTALS POSSIBLE. ELSEWHERE...AMOUNTS SHOULD AVERAGE 1 TO 2 INCHES THROUGH EARLY THURSDAY. RAINFALL COULD PERSIST OVER MAINLY SOUTH AND EAST MISSISSIPPI DURING THE DAY THURSDAY AND ADDITIONAL WATCHES MAY BE NEEDED. IF YOU LIVE IN FLOOD PRONE AREAS...KEEP ADVISED OF THE LATEST WEATHER INFORMATION BY LISTENING TO NOAA WEATHER RADIO. BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR WARNINGS ARE ISSUED LATER TODAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, Dec 12, 1:38 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
138 PM CST WED DEC 12 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM MS FLOODING
12/12/01 BOLIVAR WATER IN AN APARTMENT
COMPLEX...SEVERAL STREETS
FLOODED... REPORTED BY
COUNTY EOC AND SO
0130 PM LA FLOODING
12/12/01 MOREHOUSE SEVERAL ROADS WITH TWO
FEET OF WATER ON THEM AND
ABOUT TO BE
CLOSED...REPORTED BY SO
0135 PM AR FLOODING
12/12/01 ASHLEY COUNTY ROAD 12
UNDERWATER...SEVERAL
OTHER ROADS HAVE MINOR
FLOODINGLocal storm report, Dec 12, 2:55 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
255 PM CST WED DEC 12 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM CLEVELAND MS FLOODING
12/12/01 BOLIVAR CITY STREETS BEGINNING TO
FLOOD IN THE CITY.
REPORTED BY SHERIFFS
OFFICE.
0125 PM AR FLOODING
12/12/01 ASHLEY SHERIFFS OFFICE REPORTS
FLOODING ON ROADS
THROUGHOUT COUNTY.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 12:57 PM CST | Flash Flood Warning | JAN | Morehouse | 2 hr |
| Dec 12, 1:55 PM CST | Tornado Warning | JAN | Catahoula | 50 min |
| Dec 12, 2:27 PM CST | Tornado Warning | JAN | Franklin, Tensas | 63 min |
| Dec 12, 3:00 PM CST | Flash Flood Warning | JAN | Morehouse | 2 hr |
| Dec 12, 3:30 PM CST | Tornado Warning | JAN | Tensas | 45 min |
| Dec 12, 4:15 PM CST | Tornado Warning | JAN | Madison | 45 min |
| Dec 12, 4:26 PM CST | Tornado Warning | JAN | Hinds | 34 min |
| Dec 12, 4:50 PM CST | Tornado Warning | JAN | Madison, Yazoo | 55 min |
Nearby
Tornado Warnings in Louisiana, 2001Tornado Warnings in Mississippi, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.